Hail, Grady
- When
- March 24, 8:55 PM CST
- Where
- Grady County, 2 mi E of Middleberg
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.100, -97.550
10 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 24, 3:28 PM CST, 5 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 328 PM CST MON MAR 24 2003 MAIN CONCERNS IN THE SHORT TERM WILL BE CHANCES OF SHOWERS AND STORMS AS COLD FRONT PUSHES ACROSS FA TONIGHT INTO EARLY TUESDAY. SERIES OF WAVES WILL MOVE ACROSS SOUTHERN PLAINS OVER NEXT 24 HOURS AND THIS COMBINED WITH FRONT WILL BRING CHANCE OF TSRA...WITH BEST CHANCE ACROSS EASTERN SECTIONS. ETA DEVELOPS PRECIP TO THE NORTHEAST THIS AFTERNOON AND THEN DEVELOPS STORMS/RAIN TO THE SOUTHWEST THIS EVENING. THINK BETTER CHANCE WILL BE WITH WAVE CURRENTLY ACROSS EASTERN NEVADA ON TUESDAY. HIGH TEMPERATURES ON TUESDAY WILL BE DEPENDENT ON CLOUDS WHICH SHOULD BE MORE PERSISTENT ACROSS SOUTHERN SECTIONS...WILL GO WITH A BLEND OF GUIDANCE FOR HIGHS. AFTER SYSTEM ON TUESDAY WILL SEE DRY CONDITIONS THROUGH THURSDAY WITH WARMER TEMPERATURES. BETTER CHANCE OF TSRA LATE THURSDAY INTO FRIDAY AS STRONG SYSTEM DEVELOPS TO THE WEST. NOT MANY CHANGES TO CURRENT FORECAST FOR WEATHER...BUT HAVE COOLED TEMPERATURES FOR OVERNIGHT FRIDAY INTO SATURDAY. APPEARS THAT WEEKEND WILL BE DRY WITH RATHER COOL MORNINGS SATURDAY AND SUNDAY. FCSTID = SIX OKC 49 62 38 68 / 20 20 00 00 HBR 47 62 37 70 / 10 10 00 00 SPS 49 64 40 71 / 10 10 00 00 GAG 41 63 33 71 / 30 10 00 00 PNC 46 62 36 67 / 40 20 00 00 DUA 55 65 43 70 / 20 40 10 00 .OKC... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-251300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST MON MAR 24 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS PARTS OF
NORTHERN AND CENTRAL OKLAHOMA. SEVERE THUNDERSTORMS ARE NOT
EXPECTED.
DISCUSSION...
A COLD FRONT ACROSS EASTERN KANSAS...NORTHWEST OKLAHOMA AND THE
TEXAS PANHANDLE AT MIDDAY MONDAY WILL MOVE INTO CENTRAL AND
SOUTHWEST OKLAHOMA BY EARLY THIS EVENING...AND INTO SOUTHEAST
OKLAHOMA BY TUESDAY MORNING. LIMITED LOW LEVEL MOISTURE WILL BE
AVAILABLE AHEAD OF THE FRONT...SO THUNDERSTORMS ARE NOT EXPECTED TO
FORM ALONG OR AHEAD OF THE FRONT. HOWEVER...THUNDERSTORMS WILL BE
POSSIBLE TONIGHT NORTH OF THE COLD FRONT...WHERE LIFTING AND
MARGINAL INSTABILITY MAY ALLOW A FEW ELEVATED STORMS TO DEVELOP.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY MAR 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
VERY HIGH TO EXTREME FIRE DANGER WILL EXIST THIS AFTERNOON OVER MUCH
OF NORTH CENTRAL...CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS. REFER TO THE FIRE DANGER STATEMENT FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
LINGERING THUNDERSTORMS WILL BE CONTINUING OVER PORTIONS OF CENTRAL
AND SOUTHEAST OKLAHOMA...MAINLY TUESDAY MORNING.
MORE THUNDERSTORMS WILL BE POSSIBLE OVER NORTHWEST OKLAHOMA
THURSDAY... SPREADING OVER CENTRAL AND SOUTHERN OKLAHOMA...AND
WESTERN NORTH TEXAS THURSDAY NIGHT AND FRIDAY.
OTHER HAZARDOUS WEATHER...
SOUTH WINDS WILL RETURN TO THE ENTIRE AREA BY WEDNESDAY NIGHT.
STRONG SOUTH WINDS ON THURSDAY MAY RESULT IN ANOTHER DAY OF VERY
HIGH TO EXTREME FIRE DANGER OVER POARTS OF THE AREA.
THERE IS A POSSIBILITY OF FROST OR FREEZE CONDITIONS BY SATURDAY
MORNING...MAINLY ACROSS WESTERN AND NORTHERN OKLAHOMA.
24The national radar mosaic for the moment the first event began.
10 hail. Local standard time, as filed.
Hail was reported at NW 10th and Interstate 44.
Hail was reported at Portland and Interstate 40.
Hail was reported at Shartel and Reno.
Hail was reported at 63rd and Sooner Road.
Hail was reported at Britton Road and Sooner Road.
Hail was reported at the county emergency operations center at 63rd and Midwest Blvd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344467, 5344468, 5344466, 5344465, 5344461, 5344464, 5344462, 5344463, 5344460, 5344459.